Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 3, 2014, 3:35 PM CDT for Henry County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2014, 3:35 PM CDT (20:35 UTC)
- Expired
- Apr 3, 2014, 4:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 1:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
785 WUUS53 KEAX 032035 SVREAX MOC083-032100- /O.NEW.KEAX.SV.W.0039.140403T2035Z-140403T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 335 PM CDT THU APR 3 2014 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN WEST CENTRAL MISSOURI... * UNTIL 400 PM CDT * AT 332 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTROSE... AND MOVING NORTHEAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... CLINTON AND LA DUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3821 9404 3829 9408 3850 9377 3835 9365 TIME...MOT...LOC 2035Z 236DEG 34KT 3826 9399 HAIL...1.00IN WIND...<50MPH $$ CDB
2 follow-up statements
628 WWUS53 KEAX 032048 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 348 PM CDT THU APR 3 2014 MOC083-032100- /O.CON.KEAX.SV.W.0039.000000T0000Z-140403T2100Z/ HENRY MO- 348 PM CDT THU APR 3 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HENRY COUNTY UNTIL 400 PM CDT... AT 346 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTROSE...AND MOVING NORTHEAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... CLINTON AND LA DUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3827 9398 3833 9402 3850 9377 3835 9365 TIME...MOT...LOC 2048Z 230DEG 30KT 3833 9392 HAIL...1.00IN WIND...<50MPH $$ CDB
065 WWUS53 KEAX 032055 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 355 PM CDT THU APR 3 2014 MOC083-032105- /O.EXP.KEAX.SV.W.0039.000000T0000Z-140403T2100Z/ HENRY MO- 355 PM CDT THU APR 3 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENRY COUNTY WILL EXPIRE AT 400 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3827 9398 3833 9402 3850 9377 3835 9365 TIME...MOT...LOC 2055Z 230DEG 30KT 3837 9386 $$ CDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:21 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 3, 1:21 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
121 PM CDT Thu Apr 3 2014
.SHORT TERM...(This Evening through Friday Night)
Issued at 119 PM CDT THU APR 3 2014
Rapidly evolving weather situation across the forecast area as of
early this afternoon. Warm front, marked by northeasterly surface
winds and areas of fog, is currently located near Highway 36. An
outflow boundary stretches across the far southern CWA, with winds
north of this boundary augmented, resulting in backed low-level
flow. South of the outflow boundary, surface winds are strongly
veered ahead of a cold front, that currently stretches west of the
KC metro area south-southwest into southeast Kansas. Visible
satellite imagery shows cumulus becoming quickly enhanced along the
cold front. With some destabilization ahead of the cold front,
confidence is increasing that more robust convective initiation will
be possible in the next 1-2 hours along the aforementioned boundary.
Initial storm mode may be discrete in nature before a gradual
transition to more linear segments as updrafts merge/seed with one
another over time. If storms can in fact develop along and north of
the outflow boundary and mature, low-level shear will be enhanced
resulting in some tornado potential. Otherwise, any robust storm
will be capable of severe hail and damaging winds. The cold front
will quickly push through the CWA by mid-evening, with the majority
of precipitation quickly coming to an end from west to east upon the
frontal passage.
Otherwise, late tonight into Friday night looks to remain tranquil
with dry weather as surface high pressure builds into the area. Lows
tonight will fall into the middle to upper 30s. Highs on Friday will
be cooler with highs in the middle 40s to middle 50s. The coldest
night of the forecast is expected Saturday night when low
temperatures may fall to or below freezing.
.LONG TERM...(Saturday through Thursday)
Issued at 119 PM CDT THU APR 3 2014
Surface high pressure will move east of the area on Saturday with
winds becoming southerly and temperatures rebounding into the lower
60s. 850 hPa temps will rise slightly on Sunday, but increasing
clouds ahead of the next storm system will keep temperatures close
to Saturday's readings. This system will track well to our south
with a strong surface low tracking into Arkansas and the lower
Mississippi Valley. This will keep the best chance for rain confined
to the MO Ozarks southward, although a few showers are possible this
far north Sunday night and Monday. Northerly upper flow behind this
system will provide a brief and minor cool down on Monday and
Tuesday with highs in the 60s followed by a steady warming trend
heading into Wednesday and Thursday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1228 PM CDT THU APR 3 2014
MVFR to IFR conditions primarily expected through much of the TAF
period. Winds are expected to veer over the next 6 hours, with a cold
front eventually moving through. Timing specific ceilings and
visibility will remain a challenge through the next 12 hours.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH until 7 PM CDT this evening FOR KSZ057-105.
MO...FLASH FLOOD WATCH until 7 PM CDT this evening FOR MOZ037>040-
043>046.
&&
SHORT TERM...Blair
LONG TERM...Hawblitzel
AVIATION...BlairHazardous weather outlook, Apr 3, 12:28 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1228 PM CDT THU APR 3 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041730- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1228 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS FAR EASTERN KANSAS AND FAR WESTERN MISSOURI OVER THE NEXT 1 TO 2 HOURS. THESE STORMS WILL SPREAD QUICKLY EASTWARD DURING THE AFTERNOON...AND SEVERE WEATHER IS POSSIBLE BETWEEN 2 AND 8 PM ACROSS THE REGION. THE MAIN THREAT THIS AFTERNOON IS LARGE HAIL...BUT AN ISOLATED TORNADO THREAT CANNOT BE RULED OUT. DAMAGING WIND WILL BECOME MORE LIKELY THIS EVENING OVER CENTRAL MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 3, 1:58 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
158 PM CDT THU APR 3 2014
MOZ040-046-031930-
COOPER MO-HOWARD MO-
158 PM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWARD AND COOPER
COUNTIES UNTIL 230 PM CDT...
AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF OTTERVILLE...OR 11 MILES
NORTHWEST OF TIPTON...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BOONVILLE...PILOT GROVE...BUNCETON...NEW FRANKLIN AND FRANKLIN.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 97 AND 113.
LAT...LON 3885 9253 3868 9298 3881 9305 3909 9264
3888 9251
TIME...MOT...LOC 1859Z 229DEG 36KT 3880 9288
HAWBLITZELLocal storm report, Apr 3, 2:31 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
231 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL BOONVILLE 38.96N 92.75W
04/03/2014 E1.00 INCH COOPER MO LAW ENFORCEMENT
&&
BAILEYLocal storm report, Apr 3, 3:03 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
303 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 4 ENE FAYETTE 39.17N 92.62W
04/03/2014 E1.75 INCH HOWARD MO TRAINED SPOTTER
&&
LAFLINLocal storm report, Apr 3, 3:18 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
318 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL HIGBEE 39.31N 92.51W
04/03/2014 E1.50 INCH RANDOLPH MO PUBLIC
&&
LAFLINLocal storm report, Apr 3, 3:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL 1 S MOBERLY 39.41N 92.44W
04/03/2014 E1.00 INCH RANDOLPH MO LAW ENFORCEMENT
&&
BAILEYLocal storm report, Apr 3, 3:32 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
332 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL MOBERLY 39.42N 92.44W
04/03/2014 E1.25 INCH RANDOLPH MO TRAINED SPOTTER
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 35 min |
| Apr 2, 10:27 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 33 min |
| Apr 2, 10:29 PM CDT | Special Weather Statement | EAX | Cass | 46 min |
| Apr 2, 11:04 PM CDT | Special Weather Statement | EAX | Johnson | 41 min |
| Apr 2, 11:46 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 29 min |
| Apr 3, 12:19 AM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry, Johnson, Lafayette | 8 hr |
| Apr 3, 12:37 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 23 min |
| Apr 3, 12:41 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 34 min |
| Apr 3, 1:15 AM CDT | Special Weather Statement | EAX | Bates | 30 min |
| Apr 3, 1:21 AM CDT | Special Weather Statement | EAX | Howard | 24 min |
| Apr 3, 1:35 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 64 hr |
| Apr 3, 1:44 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 31 min |
| Apr 3, 1:52 AM CDT | Flash Flood Warning | EAX | Cooper, Howard, Pettis, Saline | 7 hr |
| Apr 3, 2:11 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 66 hr |
| Apr 3, 2:16 AM CDT | Special Weather Statement | EAX | Henry, Pettis | 44 min |
| Apr 3, 4:57 AM CDT | River Flood Warning | EAX | Cooper | 47 hr |
| Apr 3, 5:48 AM CDT | River Flood Warning | EAX | Howard | 33 hr |
| Apr 3, 7:54 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Cooper, Henry, Howard, Johnson and 2 more | 6 hr |
| Apr 3, 8:58 AM CDT | River Flood Warning | EAX | Ray | 37 hr |
| Apr 3, 9:40 AM CDT | River Flood Warning | EAX | Carroll | 41 hr |
| Apr 3, 1:46 PM CDT | Special Weather Statement | EAX | Bates | 29 min |
| Apr 3, 1:58 PM CDT | Special Weather Statement | EAX | Cooper | 32 min |
| Apr 3, 2:01 PM CDT | Areal Flood Warning | EAX | Bates, Cass, Cooper, Henry, Howard, Johnson and 3 more | 24 hr |
| Apr 3, 2:21 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 24 min |
| Apr 3, 2:55 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 35 min |
| Apr 3, 2:57 PM CDT | Flash Flood Warning | EAX | Cooper, Howard | 3 hr |
| Apr 3, 3:05 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 40 min |
| Apr 3, 3:07 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 38 min |
| Apr 3, 3:46 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 44 min |
| Apr 3, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis, Saline | 31 min |
| Apr 3, 4:37 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Saline | 38 min |
| Apr 3, 5:01 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph, Saline | 44 min |
| Apr 3, 5:06 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 24 min |
| Apr 3, 5:10 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 50 min |
| Apr 3, 5:26 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 49 min |
| Apr 3, 5:49 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.